Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 17, 2015, 2:54 AM CST for 9 counties in Texas. It took effect at Nov 17, 2015, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 2:54 AM CST (08:54 UTC)
- In effect from
- Nov 17, 2015, 11:00 AM CST
- Expired
- Nov 17, 2015, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Jack County, TX, Mills County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
217 WWUS74 KFWD 170854 CCA NPWFWD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 254 AM CST TUE NOV 17 2015 ...A WIND ADVISORY IS IN EFFECT FOR NORTH AND CENTRAL TEXAS TONIGHT... .WIND SPEEDS WILL BE ON THE INCREASE AHEAD OF A COLD FRONT AND SQUALL LINE APPROACHING FROM THE WEST. SOUTHERLY WINDS AROUND 25 MPH WILL OCCASIONALLY GUST TO BETWEEN 30 AND 40 MPH. WINDS WILL TAPER OFF TUESDAY AS A FRONT MOVES THROUGH THE AREA. TXZ100-101-115-116-129-130-141>143-171700- /O.NEW.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/ /O.CON.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 254 AM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A LINE OF STORMS. A PACIFIC FRONT ARRIVES LATER THIS MORNING WITH GUSTY WEST-SOUTHWEST WINDS OCCURRING THROUGH LATE AFTERNOON. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY MIDDAY AND LAST THROUGH LATE AFTERNOON. * IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ TXZ091>095-102>107-117>123-131>135-144>148-156>162-174-175-171200- /O.COR.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA- HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 254 AM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A LINE OF STORMS. * WINDS...GUSTY SOUTH WINDS 25 TO 35 MPH WILL SHIFT WEST-SOUTHWEST AT 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH THROUGH SUNRISE. * IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
5 follow-up statements
488 WWUS74 KFWD 171158 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 558 AM CST TUE NOV 17 2015 ...A WIND ADVISORY IS IN EFFECT FOR WESTERN NORTH LATE THIS MORNING THROUGH LATE AFTERNOON... .WIND SPEEDS WILL BE ON THE INCREASE ACROSS WESTERN NORTH TEXAS BEHIND A PACIFIC OLD FRONT. WESTERLY WINDS 20 TO 25 MPH WILL OCCASIONALLY GUST TO 35 MPH. WINDS WILL TAPER OFF BY TUESDAY EVENING. TXZ100-101-115-116-129-130-141>143-171300- /O.EXP.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/ /O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 558 AM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A LINE OF STORMS. A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH GUSTY WEST-SOUTHWEST WINDS RETURNING FROM LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND LASTING THROUGH LATE AFTERNOON. * IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ TXZ091>095-102>107-117>123-131>135-144>148-156>162-174-175-171300- /O.EXP.KFWD.WI.Y.0007.000000T0000Z-151117T1200Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA- HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 558 AM CST TUE NOV 17 2015 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... SOME LOCALIZED GUSTY WINDS TO BETWEEN 25 AND 23 MPH WILL BE POSSIBLE...BUT OVERALL WINDS SHOULD SUBSIDE BELOW ADVISORY CRITERIA BEHIND A LINE OF STORMS. $$
115 WWUS74 KFWD 171202 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 602 AM CST TUE NOV 17 2015 TXZ135-147-148-162-171315- /O.NEW.KFWD.HW.W.0001.151117T1202Z-151117T1300Z/ HENDERSON-FREESTONE-ANDERSON-LEON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...TEAGUE... FAIRFIELD...PALESTINE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD 602 AM CST TUE NOV 17 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. * TIMING...THROUGH 7 AM CST. * WINDS...SUSTAINED WINDS OF 30 TO 40 MPH...GUSTING TO 60 MPH IS EXPECTED THROUGH 7 AM DUE TO LIGHT RAIN DRAGGING STRONG WINDS ALOFT DOWN TO THE GROUND. * IMPACTS...WIND GUSTS OF 60 MPH MAY DOWN LARGE TREES AND POWERLINES ACROSS THE WARNING AREA. LIGHT ROOF DAMAGE AND DAMAGE TO FENCES AND OUTBUILDINGS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE. && $$ TXZ100-101-115-116-129-130-141>143-172015- /O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 602 AM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * TIMING...GUSTY WEST WINDS WILL OCCUR THROUGH SUNRISE BEHIND A LINE OF STORMS. A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH GUSTY WEST-SOUTHWEST WINDS RETURNING FROM LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND LASTING THROUGH LATE AFTERNOON. * IMPACTS...WEAK TREES MAY BE BLOWN OVER AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS SHOULD TAKE ACTION TO ENSURE ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ CAVANAUGH
542 WWUS74 KFWD 171245 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 645 AM CST TUE NOV 17 2015 TXZ135-147-148-162-171345- /O.EXP.KFWD.HW.W.0001.000000T0000Z-151117T1300Z/ HENDERSON-FREESTONE-ANDERSON-LEON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...TEAGUE... FAIRFIELD...PALESTINE...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD 645 AM CST TUE NOV 17 2015 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM CST THIS MORNING... THE STRONG SOUTHERLY WINDS HAVE SHIFTED INTO EAST TEXAS AND WINDS HAVE SUBSIDED. $$ TXZ100-101-115-116-129-130-141>143-172045- /O.CON.KFWD.WI.Y.0008.151117T1700Z-151117T2200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 645 AM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * TIMING...A PACIFIC FRONT ARRIVES LATE THIS MORNING WITH GUSTY WEST-SOUTHWEST WINDS FROM LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 35 MPH ARE EXPECTED TO RETURN BY LATE MORNING AND LASTING THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
426 WWUS74 KFWD 171814 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1214 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FOR WESTERN PORTIONS OF NORTH TEXAS... TXZ100-101-115-116-129-130-141>143-172200- /O.CON.KFWD.WI.Y.0008.000000T0000Z-151117T2200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 1214 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS AROUND 35 MPH. * LOCATION...ALONG AND WEST OF A LINE FROM JACKSBORO TO STEPHENVILLE TO COMANCHE. * TIMING...WINDS SHOULD BEGIN TO INCREASE TO BETWEEN 20 AND 30 MPH SHORTLY. WIND SPEEDS ARE EXPECTED TO DECREASE DURING THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
375 WWUS74 KFWD 172137 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CST TUE NOV 17 2015 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM... TXZ100-101-115-116-129-130-141>143-172245- /O.EXP.KFWD.WI.Y.0008.000000T0000Z-151117T2200Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE-MILLS- HAMILTON- INCLUDING THE CITIES OF...GRAHAM...OLNEY...JACKSBORO... BRECKENRIDGE...MINERAL WELLS...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO 337 PM CST TUE NOV 17 2015 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... CONDITIONS WILL REMAIN BREEZY ACROSS THE WESTERN COUNTIES OF NORTH TEXAS THIS EVENING. HOWEVER...THE STRONGER WINDS ARE EXPECTED TO DECREASE DURING THE LATE AFTERNOON AND EARLY EVEING HOURS...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:48 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 16, 11:48 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1148 PM CST MON NOV 16 2015 .AVIATION... FOR THE 06Z TAFS...TIMING THE SQUALL LINE OF STORMS APPROACHING AREA TAF SITES IS THE PRIMARY FORECAST CONCERN. THE LINE OF STORMS NEAR ABILENE AT 1130 PM/0530 UTC WAS MOVING EAST AT 35 TO 40 MPH. THIS PUTS THE LINE ON PACE TO MOVE ACROSS THE DFW AREA FROM 09 TO 11Z OR 3 TO 5 AM CST. THE LINE OF STORMS STILL APPEARS CAPABLE OF PRODUCING STRONG WIND GUSTS. KEPT 25 GUSTING 40 KTS IN THE TAFS FOR THE SQUALL LINE...BUT THE WINDS MAY BE STRONGER. WE WILL BE ABLE TO ASSESS THE INTENSITY OF THE SQUALL LINE AS IT GETS CLOSER TO THE DFW AREA...BUT IT WILL LIKELY BE STRONG WHEN IT ARRIVES. THE GOOD NEWS IS THAT THE INTENSITY OF THE WINDS AND PRECIPITATION ARE EXPECTED TO END QUICKLY BEHIND THIS SQUALL LINE. BY 12Z...CONDITIONS SHOULD BE VFR AND WINDS SHOULD DIMINISH BELOW 15 KTS BUT REMAIN OUT OF THE WEST. WESTERLY WINDS WILL BACK AROUND TO THE SOUTHWEST DURING THE AFTERNOON HOURS AS VFR CONDITIONS PERSIST. CAVANAUGH && .UPDATE... HAVE UPDATED THE WORDED FORECAST PACKAGE TO LOWER POPS TO CHANCE CATEGORY FOR THE REMAINDER OF THE EVENING...AND TO RAISE TEMPS/DEWPOINTS OVERNIGHT AHEAD OF THE SQUALL LINE. THE LATEST TEXAS TECH WRF MODEL CONTINUES TO BE THE MODEL OF CHOICE AS IT HAS GOOD TIMING CONTINUITY BETWEEN MODEL RUNS. THE SQUALL LINE SHOULD MOVE INTO THE WESTERN COUNTIES SHORTLY AFTER MIDNIGHT...TO THE I-35/35W AROUND 3 AM AND OUT OF THE EASTERN COUNTIES AROUND 8 AM. AS THE SQUALL NEARS...SPC WILL LIKE COVER THE SEVERE WEATHER POTENTIAL WITH A TORNADO WATCH FOR MUCH OF THE FORECAST AREA. OVERNIGHT WINDS ARE EXPECTED TO INCREASE A LITTLE MORE OVER THE NEXT FEW HOURS AND WILL KEEP THE WIND ADVISORY GOING. ALSO...NO CHANGE TO THE FLASH FLOOD WATCH. 75 && .PREV DISCUSSION... /ISSUED 305 PM CST MON NOV 16 2015/ AN UPPER LEVEL LOW PRESSURE CENTER OVER THE FOUR-CORNERS REGION WILL BE THE MAIN METEOROLOGICAL CONCERN ACROSS THE CONUS FOR THE NEXT 48 HOURS OR SO. FOR NORTH AND CENTRAL TEXAS...STRONG ISENTROPIC LIFT AHEAD OF THE SYSTEM HAS LED TO CLOUDY SKIES AND PERIODS OF RAIN OVER THE PAST 24 HOURS. EMBEDDED DISTURBANCES IN THE SOUTHWEST FLOW ALOFT HAVE HELPED TO ENHANCE LIFT AT TIMES...LEADING TO OCCASIONAL EMBEDDED THUNDERSTORMS OVER THE AREA. THE MOST RECENT OF THESE IMPULSES WAS LIFTING NORTHEAST ACROSS SOUTH-CENTRAL TEXAS...AND IS EXPECTED TO LEAD TO INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS OVER NORTH AND CENTRAL TEXAS AS WE MOVE INTO THE EVENING HOURS. MEANWHILE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST- CENTRAL TEXAS OVER THE NEXT SEVERAL HOURS AS THE LOW PRESSURE SYSTEM AND ITS ATTENDANT COLD FRONT BEGIN TO SURGE EAST INTO THE PLAINS. THIS ACTIVITY WILL LIKELY ORGANIZE INTO A SQUALL LINE LATE THIS EVENING AND PUSH EAST ACROSS NORTH AND CENTRAL TEXAS OVERNIGHT. THE LINE OF STORMS SHOULD REACH OUR NORTHWEST COUNTIES AROUND MIDNIGHT...THE I-35 CORRIDOR 3-5 AM AND THE EASTERN AND SOUTHEAST COUNTIES 5-8 AM. WIND SHEAR VALUES WILL BE VERY HIGH AS THIS LINE APPROACHES. WITH THIS IN MIND...THE MARGINAL INSTABILITY IN PLACE SHOULD BE MORE THAN ENOUGH TO GENERATE SOME SEVERE STORMS...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE TORNADO THREAT IS QUITE REAL TOO...ESPECIALLY FOR ANY DISCRETE CELLS WHICH DEVELOP OUT AHEAD OF THE MAIN LINE. TRAINING AREAS OF SHOWERS AND THUNDERSTORMS AHEAD OF THE SQUALL LINE WILL KEEP THE GROUND QUITE SATURATED PRIOR TO THE ARRIVAL OF THE HEAVIER CONVECTION. STORM TOTAL PRECIPITATION VALUES SINCE LAST NIGHT OF BETWEEN 0.5 AND 1 INCH HAVE ALREADY OCCURRED FROM THE DALLAS-FORT WORTH AREA EASTWARD. WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND EAST OF A LINE FROM BONHAM TO FORT WORTH TO WACO...AS IT WILL ONLY TAKE A COUPLE OF INCHES TO CREATE FLOODING PROBLEMS IN MANY OF THESE LOCATIONS. MODEL GUIDANCE IS INDICATING THAT OUR SURFACE WINDS IN ADVANCE OF THE STORM SYSTEM WILL INCREASE THIS EVENING...WITH SPEEDS AROUND 25 MPH AND GUSTS 30 TO 40 MPH ACROSS MUCH OF THE REGION. A WIND ADVISORY HAS THEREFORE BEEN ISSUED FOR ALL AREAS FROM 6 PM THIS EVENING UNTIL 6 AM TUESDAY. THE PRESSURE GRADIENT BEHIND THE FRONT IS NOT QUITE AS STRONG...SO SPEEDS SHOULD DIMINISH TUESDAY MORNING AS THE STORMS RACE OFF TO OUR EAST. DRY AND SEASONAL WEATHER IS EXPECTED TUESDAY AFTERNOON THROUGH THE END OF THE WORK WEEK. ANOTHER FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS BY SATURDAY...BUT LITTLE IN THE WAY OF MOISTURE SHOULD KEEP CHANCES TO A MINIMUM. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 67 47 70 48 / 100 50 5 0 0 WACO, TX 61 67 44 70 46 / 90 60 5 0 0 PARIS, TX 63 64 45 66 45 / 100 100 10 5 5 DENTON, TX 58 67 44 69 44 / 100 40 5 0 0 MCKINNEY, TX 60 66 45 68 46 / 100 50 5 0 0 DALLAS, TX 59 68 48 69 49 / 100 50 5 0 0 TERRELL, TX 61 66 46 68 47 / 100 80 5 0 0 CORSICANA, TX 63 65 47 69 48 / 90 90 5 0 0 TEMPLE, TX 61 66 45 70 47 / 90 70 5 0 0 MINERAL WELLS, TX 56 67 43 70 44 / 90 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ094-095-104>107- 118>123-133>135-145>148-159>162-175. WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Nov 16, 9:07 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 907 PM CST MON NOV 16 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180315- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 907 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS NORTH AND CENTRAL TEXAS AFTER MIDNIGHT. THE SQUALL LINE SHOULD REACH THE WESTERN COUNTIES JUST AFTER MIDNIGHT...THE I-35 AND I-35W CORRIDOR BETWEEN 3 AND 4 AM...AND MOVE INTO EAST TEXAS BY EARLY MORNING TUESDAY. DAMAGING STRAIGHT LINE WINDS ARE EXPECTED TO BE THE PRIMARY THREAT WITH THE SQUALL LINE STORMS. HOWEVER...A FEW TORNADOES EMBEDDED WITHIN THE LINE ARE POSSIBLE. LOCALLY HEAVY RAINFALL TONIGHT COULD LEAD FLASH FLOODING AS WELL...ESPECIALLY FOR THE AREAS NEAR AND EAST OF THE INTERSTATE 35 CORRIDOR. STRONG AND GUSTY WINDS ARE ALSO EXPECTED ACROSS ALL OF NORTH AND CENTRAL TEXAS AHEAD OF THE SQUALL LINE. THEREFORE...A WIND ADVISORY IS IN EFFECT THROUGH 6 AM TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING AFTER THE SQUALL LINE EXITS THE REGION. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS ARE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER THE ENTIRE REGION. HOWEVER...DUE TO RAPID STORM MOTION AND THE FACT THAT THESE STORMS WILL OCCUR AT NIGHT...THESE CONDITIONS WILL MAKE IT DIFFICULT TO IDENTIFY TORNADIC FEATURES. THE MOST LIKELY TIME FOR SPOTTER ACTIVATION WILL BE AROUND MIDNIGHT ACROSS FAR WESTERN NORTH TEXAS AND ROLLING THROUGH THE REMAINDER OF NORTH AND CENTRAL TEXAS DURING THE PRE DAWN HOUR ON TUESDAY.
In the hours before
Local storm report, Nov 17, 2:13 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 AM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG JACKSBORO 33.22N 98.17W
11/17/2015 JACK TX LAW ENFORCEMENT
ONE ELECTRIC POLE BLOWN DOWN IN THE JACKSBORO.Special weather statement, Nov 17, 2:39 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 239 AM CST TUE NOV 17 2015 TXZ117-118-170930- PARKER TX-TARRANT TX- 239 AM CST TUE NOV 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR PARKER AND TARRANT COUNTIES UNTIL 330 AM CST... AT 238 AM CST...DOPPLER RADAR WAS TRACKING LINE OF STRONG THUNDERSTORMS MOVING EAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND GUST OF 52 MPH WAS RECORDED AT MINERAL WELLS AIRPORT. LOCATIONS IMPACTED INCLUDE... FORT WORTH...ARLINGTON...GRAND PRAIRIE...MANSFIELD...EULESS... BEDFORD...GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST... BURLESON...SOUTHLAKE...WEATHERFORD...WATAUGA...COLLEYVILLE... BENBROOK...SAGINAW...WHITE SETTLEMENT AND CROWLEY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL TEXAS. LAT...LON 3298 9703 3255 9704 3256 9793 3300 9785 TIME...MOT...LOC 0838Z 262DEG 39KT 3283 9778 CAVANAUGH
Special weather statement, Nov 17, 2:41 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CST TUE NOV 17 2015
TXZ102-103-170930-
WISE TX-DENTON TX-
241 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR WISE AND DENTON COUNTIES UNTIL
330 AM CST...
AT 240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARADISE...OR NEAR BRIDGEPORT...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENTON...LEWISVILLE...FLOWER MOUND...SOUTHLAKE...CORINTH...HIGHLAND
VILLAGE...TROPHY CLUB...LAKE DALLAS...SANGER...DECATUR...
BRIDGEPORT...BRIAR...ROANOKE...PECAN ACRES...KRUM...PILOT POINT...
ARGYLE...HICKORY CREEK...JUSTIN AND DOUBLE OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3342 9701 3342 9694 3299 9700 3300 9778
3343 9776
TIME...MOT...LOC 0840Z 264DEG 38KT 3317 9770
CAVANAUGHSpecial weather statement, Nov 17, 2:46 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 AM CST TUE NOV 17 2015
TXZ131-133-170930-
JOHNSON TX-HOOD TX-
246 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOOD AND NORTHERN JOHNSON
COUNTIES UNTIL 330 AM CST...
AT 245 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK TRAIL SHORES...OR NEAR GRANBURY...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...GRANBURY...KEENE...JOSHUA...ALVARADO...PECAN
PLANTATION...GODLEY...CROSS TIMBER...OAK TRAIL SHORES...TOLAR AND
BRIAROAKS.
THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 23 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR NORTH CENTRAL
TEXAS.
LAT...LON 3255 9799 3255 9720 3237 9719 3233 9746
3232 9762 3232 9778 3230 9797 3231 9798
TIME...MOT...LOC 0845Z 262DEG 36KT 3246 9788
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 12:37 AM CST | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| Nov 17, 12:49 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| Nov 17, 1:26 AM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 64 min |
| Nov 17, 1:48 AM CST | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Nov 17, 2:39 AM CST | Special Weather Statement | FWD | Parker, Tarrant | 51 min |
| Nov 17, 2:41 AM CST | Special Weather Statement | FWD | Denton, Wise | 49 min |
| Nov 17, 2:46 AM CST | Special Weather Statement | FWD | Hood, Johnson | 44 min |
| Nov 17, 3:01 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 59 min |
| Nov 17, 3:15 AM CST | Severe Thunderstorm Warning | FWD | Denton | 60 min |
| Nov 17, 3:20 AM CST | Special Weather Statement | FWD | Cooke, Grayson | 40 min |
| Nov 17, 3:22 AM CST | Tornado Warning | FWD | Tarrant | 38 min |
| Nov 17, 3:28 AM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 62 min |
| Nov 17, 3:41 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 64 min |
| Nov 17, 3:46 AM CST | Tornado Warning | FWD | Collin, Denton | 29 min |
| Nov 17, 3:59 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 61 min |
| Nov 17, 4:02 AM CST | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Nov 17, 4:13 AM CST | Tornado Warning | FWD | Collin | 32 min |
| Nov 17, 4:26 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 64 min |
| Nov 17, 4:45 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Rockwall | 50 min |
| Nov 17, 4:54 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 66 min |
| Nov 17, 5:27 AM CST | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 60 min |
| Nov 17, 6:02 AM CST | High Wind Warning | FWD | Anderson, Freestone, Henderson, Leon | 58 min |
| Nov 17, 6:06 AM CST | Areal Flood Advisory | FWD | Dallas | 114 min |
| Nov 17, 7:51 AM CST | River Flood Warning | FWD | Hunt | 29 hr |
| Nov 17, 7:51 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 32 hr |
| Nov 17, 8:52 AM CST | River Flood Warning | FWD | Dallas | 28 hr |
| Nov 17, 8:52 AM CST | River Flood Warning | FWD | Henderson, Navarro | 4 days |
| Nov 17, 10:24 AM CST | Areal Flood Advisory | FWD | Leon, Milam, Robertson | 2 hr |
| Nov 17, 1:30 PM CST | River Flood Warning | FWD | Delta, Hopkins | 71 hr |
| Nov 17, 1:32 PM CST | River Flood Warning | FWD | Anderson, Freestone, Leon | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.